Tennessee, 2021Flood in Tennessee, September 17, 2021
September 17, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed in the afternoon hours on September 17th. There was one isolated flooding report in Perry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed in the afternoon hours on September 17th. There was one isolated flooding report in Perry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 17, 8:06 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 17, 8:06 PM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
906 PM CDT Fri Sep 17 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Persistent area of showers with embedded thunderstorms continues
across locations generally around and south of I-40 and west of
I-65. Flood Advisories continue for Perry and Wayne Counties, and
Western Portions of Hickman County. Generally, a weakening
convention trend noted. Despite little if any short range model
consensus initializations and progged overnight weather pattern
evolution agreements, expecting overall this convective weakening
trend to continue. Investigation of initializations of short range
model solutions show CONShort clearly best initialized with
expected weather pattern evolution through overnight hours falling
in line best with previous forecast reasoning. Tweaked hourly
temperature, dewpoint, sky condition, and wind speed/direction
grids blending them with associated late evening through overnight
hourly gridded values. Current temperature trends generally in
line with forecasted lows. Remainder of forecast continues to be
on track.
&&
.AVIATION...
00Z TAF DISCUSSION.
CKV/BNA/MQY/CSV...Per atmospheric moisture prevalence within a
diffuse regional sfc/aloft weather pattern, potential of
sct/numerous shwrs/tstms thru 18/24Z. Convection potential should
diminish at terminal sites over next few hours with
MVFR/potentially IFR vsbys developing due to patchy fog
formation. Not much consensus short term model solution agreement
pertaining to development/areal coverage of shwrs/tstms 18/10Z-
18/24Z. Thus, confidence in development at/movement across
terminals not high enough to mention tstms prevailing, but can
certainly not rule out in vcnty, thus VCTS remarks. VFR/MVFR
ceiling fluctuations thru 18/24Z. Calm/light NE/SE winds expected
thru 18/24Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Sep 17, 4:01 AM CST, 17 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Fri Sep 17 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-181015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Fri Sep 17 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
55
Flood, Perry
- When
- September 17, 9:20 PM CST
- Where
- Perry County, 0.4 mi SW of Pine View to 0.13 mi W of Pine View
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.726, -87.936
Tom's Creek Road was flooded and impassable near Highway 438 West. One water rescue occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, September 17, 20211 death · 1 injured · $875,000 · EF0 · 30 events
- Damaging Winds and Strong Wind in Wisconsin, September 17, 2021$601,000 · 68 kt wind · 4 events
- Damaging Winds in Texas, September 17, 20211 injured · $75,000 · 70 kt wind · 2 events
- Flash Flooding in Mississippi, September 17, 2021$20,000 · 3 events
- Flash Flooding in Alabama, September 17 to 18, 202113 events
- Hail and Damaging Winds in Oklahoma, September 17, 2021$3,000 · 1 in hail · 5 events
- High Wind in Washington, September 17 to 18, 202163 kt wind · 3 events
- Hail in Kansas, September 17, 20210.88 in hail · 2 events
- Flooding in Mississippi, September 17, 2021$4,000 · 2 events
- Flood in Kansas, September 17, 20211 event
- Hail in Missouri, September 17, 20211 in hail · 1 event
- Flood in Florida, September 17, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985946.